Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 19, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Dec 27, 2016, 10:48 PM EST. It took effect at Dec 28, 2016, 1:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2016, 10:48 PM EST (03:48 UTC)
- In effect from
- Dec 28, 2016, 1:00 PM EST
- Expired
- Dec 28, 2016, 9:38 PM EST
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
364 WHUS73 KGRR 280348 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1048 PM EST TUE DEC 27 2016 LMZ848-849-281200- /O.NEW.KGRR.GL.W.0019.161228T1800Z-161229T0300Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1048 PM EST TUE DEC 27 2016 ...GALE WARNING IN EFFECT FROM 1 PM TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM EST WEDNESDAY. * WINDS...SOUTHERLY GALES TO 35 KNOTS WILL DEVELOP * WAVES...BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-281200- /O.NEW.KGRR.SC.Y.0097.161228T1800Z-161229T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1048 PM EST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM EST WEDNESDAY. * WINDS...SOUTHERLY WINDS TO 30 KNOTS WILL DEVELOP * WAVES...BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
529 WHUS73 KGRR 280909 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 409 AM EST WED DEC 28 2016 LMZ847-281715- /O.UPG.KGRR.SC.Y.0097.161228T1800Z-161229T0300Z/ /O.EXA.KGRR.GL.W.0019.161228T1800Z-161229T0300Z/ GRAND HAVEN TO WHITEHALL MI- 409 AM EST WED DEC 28 2016 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...INCREASING TO SOUTH GALES TO 35 KNOTS THIS AFTERNOON WHICH WILL CONTINUE INTO THIS EVENING. * WAVES...BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ848-849-281715- /O.CON.KGRR.GL.W.0019.161228T1800Z-161229T0300Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 409 AM EST WED DEC 28 2016 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WINDS...INCREASING TO SOUTH GALES TO 35 KNOTS THIS AFTERNOON AND CONTINUING INTO THIS EVENING. * WAVES...BUILDING TO 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-281715- /O.CON.KGRR.SC.Y.0097.161228T1800Z-161229T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 409 AM EST WED DEC 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WINDS...INCREASING OUT OF THE SOUTH AT 20 TO 30 KNOTS THIS AFTERNOON...CONTINUING INTO THIS EVENING. * WAVES...BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
617 WHUS73 KGRR 281445 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 945 AM EST WED DEC 28 2016 LMZ847>849-282245- /O.CON.KGRR.GL.W.0019.161228T1800Z-161229T0300Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 945 AM EST WED DEC 28 2016 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WINDS...INCREASING TO SOUTH GALES TO 35 KNOTS THIS AFTERNOON AND CONTINUING INTO THIS EVENING. * WAVES...BUILDING TO 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-282245- /O.CON.KGRR.SC.Y.0097.161228T1800Z-161229T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 945 AM EST WED DEC 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WINDS...INCREASING OUT OF THE SOUTH AT 20 TO 30 KNOTS THIS AFTERNOON...CONTINUING INTO THIS EVENING. * WAVES...BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
507 WHUS73 KGRR 282009 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 309 PM EST WED DEC 28 2016 LMZ847>849-290300- /O.CON.KGRR.GL.W.0019.000000T0000Z-161229T0300Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 309 PM EST WED DEC 28 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTH GALES TO 35 KNOTS LATE THIS AFTERNOON VEERING TO THE WEST AND CONTINUING INTO THIS EVENING BEFORE SUBSIDING TO BELOW GALE FORCE. * WAVES...6 TO 9 FEET SUBSIDING TO 3 TO 6 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-290300- /O.CON.KGRR.SC.Y.0097.000000T0000Z-161229T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 309 PM EST WED DEC 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTH AT 20 TO 30 KNOTS LATE THIS AFTERNOON...CONTINUING INTO THIS EVENING AND VEERING TO THE WEST. * WAVES...BUILDING TO 4 TO 7 FEET SUBSIDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
571 WHUS73 KGRR 290238 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 938 PM EST WED DEC 28 2016 LMZ847>849-291045- /O.CAN.KGRR.GL.W.0019.000000T0000Z-161229T0300Z/ /O.EXB.KGRR.SC.Y.0097.000000T0000Z-161229T1800Z/ /O.NEW.KGRR.GL.W.0020.161229T1800Z-161230T1200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 938 PM EST WED DEC 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO 7 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 7 AM EST FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 1 PM EST THURSDAY. THE GALE WARNING THAT WAS IN EFFECT TODAY HAS BEEN CANCELLED. * WINDS...SOUTHWEST AT TO 30 KNOTS TONIGHT VEERING TO THE WEST AND INCREASING TO 35 KNOT GALES FOR THURSDAY AFTERNOON * WAVES...BUILDING TO 4 TO 6 FEET BUILDING TO 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-291045- /O.EXT.KGRR.SC.Y.0097.000000T0000Z-161229T1800Z/ /O.NEW.KGRR.GL.W.0020.161229T1800Z-161230T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 938 PM EST WED DEC 28 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 7 AM EST FRIDAY. * WINDS...SOUTHWEST TO 30 KNOTS TONIGHT VEERING TO THE WEST AND INCREASING TO 40 KNOT GALES FOR THURSDAY AFTERNOON * WAVES...BUILDING TO 4 TO 6 FEET BUILDING TO 10 TO 15 FEET ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Dec 27, 6:49 PM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Dec 27, 6:49 PM EST, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 649 PM EST Tue Dec 27 2016 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 315 PM EST Tue Dec 27 2016 Tranquil weather will continue tonight through Wednesday night as a weak high pressure ridge builds in. A cold front will move through Wednesday evening followed by development of lake effect snow showers Thursday through Thursday night into Friday. Light accumulations of snow are expected. && .SHORT TERM...(This evening through Thursday night) Issued at 315 PM EST Tue Dec 27 2016 Primary short term fcst concerns involve determining potential for lake effect snow showers and potential for light accumulations Thursday through Thursday night. A few snow flurries will linger late this afternoon and evening before a weak high pressure ridge builds in to bring a period of tranquil wx overnight through Wednesday night. A cold front will move through Wednesday evening and a colder airmass will advect in late this week. H8 temps will fall from -8 to -9 C at 12Z Thursday down to around -11 to -12 C by Thursday evening. This in conjunction with deep low level moisture through the dgz and unidirectional wnw flow and increasing delta t/s will result in development of light lake effect snow showers through the day Thursday. Lake effect snow showers will be most prevalent Thursday night with deep low level moisture still in place and as h8 temps continue to fall to around -14 to -15 C by 12Z Friday yielding delta t/s in the upper teens to lower 20s. Total lake effect snow accumulations of around an inch or two are probable for much of our fcst area from Thursday through Thursday night. Isolated higher totals of around 3 inches are possible in our favored wnw flow snow belt regions and where strongest 1000-850 mb convergence occurs late Thursday afternoon through Thursday evening. .LONG TERM...(Friday through Tuesday) Issued at 315 PM EST Tue Dec 27 2016 Light lake effect snow will be ongoing at the start of the period. But, as warmer air arrives Friday afternoon, the lake effect will diminish to flurries. A clipper travel across northern Wisconsin Friday night and light snow may redevelop, but mostly across the northern cwa. Next weekend looks more or less dry as high pressure moves overhead. After that, another weak area of low pressure is progd to move toward southern Lake Michigan. This may lead to some light snow, which may mix with light freezing rain south of I-96. Highs through the period will be mostly a couple of degrees above normal. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 646 PM EST Tue Dec 27 2016 Conditions are forecasted to remain at MVFR levels for much of tonight. Later tonight or Wednesday morning...some drying is forecasted in the low levels. Thus the low clouds are forecasted to break up. A southerly wind will develop and strengthen during the day on Wednesday. Gusts over 20 knots may arrive during the afternoon. && .MARINE... Issued at 315 PM EST Tue Dec 27 2016 Wind speeds will continue to gradually diminish late this afternoon and evening. Therefore the small craft advisory will be cancelled. && .HYDROLOGY... Issued at 315 PM EST Tue Dec 27 2016 Area rivers continue to show rises in response to rapid snowmelt and runoff from precipitation on Monday. Advisories continue at Holt, Eagle, Maple Rapids, Ionia and Hastings...where low area flooding is possible. Significant flooding is not expected. Another quarter inch of precipitation is expected over the region through Friday... which could produce minor secondary rises or slower recessions. The warm weather of the past few days has also improved upon the ice situation on area rivers. Observer reports this morning indicated no significant ice issues...and temperatures should remain too warm for ice formation through this weekend. Significant precipitation early next week...combined with much colder temperatures that would foster ice formation...could produce hydrologic issues to start the new year. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Laurens SHORT TERM...Laurens LONG TERM...04 AVIATION...MJS HYDROLOGY...MWS MARINE...Laurens
Hazardous weather outlook, Dec 27, 4:16 AM EST, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 416 AM EST TUE DEC 27 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 416 AM EST TUE DEC 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LAKE EFFECT SNOW IS EXPECTED ACROSS WESTERN LOWER MICHIGAN THURSDAY INTO THURSDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-280930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 416 AM EST TUE DEC 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS WILL EASE UP THIS MORNING...BUT CONDITIONS WILL REMAIN HAZARDOUS TO SMALLER CRAFT FROM TODAY INTO MUCH OF TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONDITIONS WILL REMAIN HAZARDOUS ON LAKE MICHIGAN FOR SMALLER CRAFT FOR MUCH OF THE REST OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 10:48 PM EST | Small Craft Advisory | GRR | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.